The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (269 KB) | Metadata | Table of Contents | ZAA summary
Volume 19, Issue 3, 2000, pp. 763–779
DOI: 10.4171/ZAA/979

Published online: 2000-09-30

Traces of Besov Spaces Revisited

J. Johnsen[1]

(1) Aalborg Universitet, Denmark

For the trace of Besov spaces $B^s_{p,q}$ onto a hyperplane, the borderline case with $s = \frac {n}{p} – (n–1)$ and $0 < p < 1$ is analysed and a new dependence on the sum-exponent $q$ is found. Through examples the restriction operator defined for $s$ down to $\frac {1}{p}$, and valued in $L_p$, is shown to be distinctly different and, moreover, unsuitable for elliptic boundary problems. All boundedness properties (both new and previously known) are found to be easy consequences of a simple mixed-norm estimate, which also yields continuity with respect to the normal coordinate. The surjectivity for the classical borderline $s = \frac {1}{p} (1 ≤ p < \infty)$ is given a simpler proof for all $q \in ]20, 1]$, using only basic functional analysis. The new borderline results are based on corresponding convergence criteria for series with spectral conditions.

Keywords: Distributional trace operator, borderline cases, mixed-norm estimate, convergence criteria, elliptic boundary problems

Johnsen J.: Traces of Besov Spaces Revisited. Z. Anal. Anwend. 19 (2000), 763-779. doi: 10.4171/ZAA/979